Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 441, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 22, 2001, 6:15 AM CDT for Cuming County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 22, 2001, 6:15 AM CDT (11:15 UTC)
- Expired
- Sep 22, 2001, 6:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cuming County, NE
The radar
The Omaha radar (KOAX), 78 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 3:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
309 WUUS53 KOAX 221116 SVROMA NEC039-221145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 615 AM CDT SAT SEP 22 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMING COUNTY IN NORTHEAST NEBRASKA * UNTIL 645 AM CDT * AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BEEMER...OR ABOUT 35 MILES EAST OF NORFOLK. THE STORM WAS MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST POINT...BANCROFT AROUND 630 AM CDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4210 9677 4194 9689 4176 9662 4197 9651 CHERMOK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:30 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 22, 2:30 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 AM CDT SAT SEP 22 2001 FCST CONCERNS INCLUDE COVERAGE AND INTENSITY OF TSTM ACTIVITY IN SHORT TERM THEN HOW COOL WILL IT GET SUN NIGHT AS TEMPS LIKELY TO DROP LOW ENOUGH FOR FROST NRN ZONES...DEPENDING ON WIND. ETA LOOKS BEST WITH TIMING OF FNT AND QPF ALTHOUGH NO MAJOR DIFFERENCES NOTED IN MODELS FOR FCST AREA. SHORT TERM...CONVECTION WHICH DLVPD AROUND 05Z W OF FCST AREA WAS OR WILL LIKELY RAPIDLY EXPAND IN MID CLD DECK INCREASING OVR NRN AND WRN CWA. CONVECTION MAINLY DRIVEN DUE TO STRONG THETA E ADVCTN AROUND AND A LITTLE ABV 850 MB ON NOSE OF 30-40 KT LOW LVL JET. UNLESS TRENDS INDICATE OTHERWISE...WILL GO WITH POPS FAR NRN ZONES TDA...SCT MORNING TSTMS WRN ZONES WITH MODERATE TO HIGH POPS THIS AFTN AND SCATTERD TSTMS E/SERN ZONES WITH NO ATTEMPT TO TIME. ELEVATED NATURE OF STORMS THIS MORNING WOULD INDICATE HAIL MAIN THREAT ALTHOUGH WITH INCREASED CAPE THIS AFTN AND MODERATE SHEAR... SUPERCELLS ARE PSBL. 850 MB TEMP FCST MIXED OUT TDA WOULD YIELD HIGHS CLOSE TO OR EVEN A LTL ABV PREV FCST. WIDESPREAD CLDS/PCPN THOUGH WOULD KEEP THEM BELOW PREV FCST. PRBLY BEST WITH MORNING ISSUANCE TO LEAVE FCST HIGHS GENERALLY ALONE. FOR TNGT...FNT SHOULD PUSH THROUGH SERN NEBR ARND OR SHORTLY AFTER 06Z AND THIS SHOULD GENERALLY BE THE END OF PCPN THREAT. SOME CASE COULD BE MADE FOR A BAND OF RAIN TO ROTATE INTO NRN ZONES AS STGR SHRTWV TROF DIGS UPR TROF OUT NE OF STATE. SINCE THAT AREA HAD PCPN ALREADY IN FCST WL CONT WITH IT. OUTSIDE OF EVENING CONVECTION DROPPED OTHER POPS FOR TNGT. COOL ADVCTN APPEARS IT WL BE STRONG ENOUGH TO ALLOW TEMPS TO DROP TO PREV FCST...GENERALLY BLO FWC AND CLOSER TO MAV. FOR SUNDAY...ETA IS SLIGHTLY WARMER THAN AVN WITH 850 MB TEMPS AND WOULD SUPPORT HIGHS IN PREV FCST/MAV RANGE AND LOOK GOOD. NGM ALSO SUPPORTS THIS. FCST SOUNDINGS FM ETA AND EVEN AVN SUGGEST THAT CU/SC SHOULD DVLP IN THE MORNING IF SC DOESNT MOVE DOWN BHND THE CDFNT. DESPITE STG SUBSIDENCE AND DIVERGING Q VECTORS...SKIES MAY NOT BECOME MOSUNNY UNTIL LATER IN THE AFTN AS BOUNDARY LAYER WILL BE MOIST AND LOW LVL COOL ADVCTN FAIRLY STG. WITH DRY AIR CONTINUING TO ADVCT IN...AND DECREASING WIND AND CLR SKIES WL PREVAIL...TEMPS SHOULD FALL TO AT LEAST FWC/MAV COMPROMISE. SINCE YDAS LOWS FELL INTO MID/UPR 40S WITH 850 MB TEMPS AROUND 10-11 DEGREES C...850 MB TEMPS SOME 5 DEGREES COOLER SHOULD ALLOW SOME 30S AS INVERSION DVLPS. LIKELY AREA WOULD BE NWRN ZONES CLOSER TO 850 MB RIDGE AXIS OR NERN ZONES WHERE COOL ADVCTN WAS A LTL STGR. WINDS COULD STAY UP JUST ENOUGH TO KEEP WIDESPREAD FROST AWAY...BUT WL MENTION N AND E ATTM BUT WITH NO ADVSRY. PRBLY NOT TOO MUCH OF A TEMP CHANGE THEN FOR HIGHS MON AND TUE WITH TUE AM LOWS SIMILAR TO THOSE EXPECTED MONDAY MORNING. NO OTHER CHANGES TO EXTENDED IN MORNING PACKAGE. .OMA...NONE. CHERMOK
In the hours before
Special weather statement, Sep 22, 3:45 AM CDT, 2 hours 30 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 AM CDT SAT SEP 22 2001 STORM SPOTTERS MAY BE NEEDED EARLY THIS MORNING OVER EASTERN NEBRASKA. ACTIVATION IS POSSIBLE AGAIN LATER THIS AFTERNOON ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA...MAINLY ALONG AND SOUTH OF A LINE FROM COLUMBUS NEBRASKA TO ONAWA IOWA. MOISTURE RETURNING TO THE AREA AND A MODERATELY STRONG LOW LEVEL JET WILL LIKELY CREATE A FEW SEVERE THUNDERSTORMS OVER EASTERN NEBRASKA THIS MORNING. LARGE HAIL IS THE PRIMARY THREAT THIS MORNING. AFTERNOON HEATING WILL COMBINE WITH THE INCREASED MOISTURE TO PROVIDE EVEN MORE UNSTABLE CONDITIONS THIS AFTERNOON. IN ADDITION...A COLD FRONT WILL BE MOVING ACROSS THE AREA REACHING NEAR A LINCOLN TO FREMONT LINE BY 700 PM. THIS FRONT WILL LIKELY TOUCH OFF ADDITIONAL THUNDERSTORMS WITH THE ACTIVITY SPREADING INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA DURING THE EVENING. A FEW SUPERCELLS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. MOST OF THE ACTIVITY SHOULD SHIFT INTO EXTREME SOUTHEAST NEBRASKA BY MIDNIGHT AND END ACROSS THAT AREA SHORTLY THEREAFTER. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 6:45 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming | 45 min |
| Sep 22, 7:50 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 40 min |
| Sep 22, 8:25 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 35 min |
| Sep 22, 8:35 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.